MAUDE Adverse Event Report: 4.5 CANNULATED SCREW FULLY THREADED/42; SCREW, FIXATION, BONE

4.5 CANNULATED SCREW FULLY THREADED/42; SCREW, FIXATION, BONE
Model Number 214.742
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, a 4.5 mm cannulated screw broke at the tip of the screw when the surgeon was placing screw-in patients distal humerus.The surgeon had drilled approximately half of the total screw with a 3.2mm drill bit before placing the screw.It was stated that the surgeon did not want to retrieve fragments.There was a surgical delay of three (3) minutes.The procedure successfully completed.No patient consequence.This report is for one (1) 4.5 cannulated screw fully threaded/42.This is report 1 of 1 for (b)(4).

Brand Name
4.5 CANNULATED SCREW FULLY THREADED/42
Common Device Name
SCREW, FIXATION, BONE
MDR Report Key12700031
Report Number2939274-2021-06311
Device Sequence Number19202413
Product Code HWC
UDI-Device Identifier10886982154422
UDI-Public10886982154422
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214.742
Device Catalogue Number214.742
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/30/2021
Initial Report FDA Received Date10/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;